# SDR RAIA2009082500006

- Difficulty date: August 23, 2009
- Submitted: August 25, 2009
- Operation: Air carrier
- Aircraft: N809HK
- Make and model: Emb EMB-145EP
- Aircraft serial: 145187
- Aircraft time: 22,760 hours, 21,440 cycles
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Ballast
- Condition: Overheated
- Location: Cabin
- Stage of operation: CR
- How discovered: O
- Nature of condition: M, B
- Precautionary procedure: A

## Discrepancy

AT CRUISE ALTITUDE, THE CREW REPORTED A BURNING PLASTIC SMELL IN THE AREA OF SEAT 2A (GALLEY AREA).  UPON INSPECTION BY MAINTENANCE, THE LIGHT BALLAST WAS FOUND TO BE OVERHEATING.  MAINTENANCE REMOVED POWER TO THE LIGHT ASSEMBLY AND DEFERRED THE LIGHT BALLAST AS PER THE NEF PROGRAM.
